(THUNDER BAY, ON) – The Academy area has been plagued with things such as overdoses, suspicious deaths, abandoned children, drug dealing, violence and substance abuse. Christmas Eve is no different.
Around 6:00 pm this evening a person overdosed at a Ravenwood address and was unresponsive. Two Superior North EMS ambulances responded and about 4 paramedics.
According to a source who wishes to remain anonymous, the overdose reversing drug naloxone was administered by first responders. After hard, diligent work by our first responders, the person was revived.
The person who had overdosed was taken to the Thunder Bay Regional Health Sciences Centre for further monitoring. Naloxone only temporarily reverses overdoses, which makes medical attention after the drug has been administered crucial.
Thunder Bay is waist deep in the opiate crisis. Overdoses are a daily occurrence in and around the city. Naloxone has given drug addicts a false sense of security, they are now keeping the drug readily available and reviving each other after overdosing, and not calling an ambulance. Medical aftercare is crucial, as re-overdosing once the Naloxone wears off is possible.
Safe drug use is smart drug use. When someone overdoses, please administer Naloxone and call 911 to ensure that persons safety. The Good Samaritan law can prevent you from getting in trouble for having illegal drugs on you when first responders arrive. The police will not search your residence, they are only interested in saving a life, not busting you with drugs.
Be safe, ask your pharmacist about how you can get your own free Naloxone kit.
Citizen journalist born and raised in Thunder Bay, Ontario. I like pizza and reporting on concerning events that are in my home region, or that impact it. You can read more by clicking here.